MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP300STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a balloon dilation for a stenosis of the left vertebral artery procedure, a microcatheter and the subject guidewire were first used to perform a lesion crossing and then guiding the devices further distally.The vessel distal to the stenosis was narrow and difficult to guide, and the procedure was being performed while applying torque to the subject guidewire.The subject guidewire could no longer be pushed and pulled, and fluoroscopic images confirmed that the middle of the subject guidewire was fractured.The fractured guidewire was retrieved using a micro snare.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4: manufacturing date ¿ added.H3: device evaluated by mfg ¿ updated.H3: summary attached - updated.D4: expiration date - added.D9: product available to stryker ¿ updated.D9: returned to manufacturer on ¿ updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was returned broken in two fragments (294.9cm and 4.8cm).The guidewire was kinked in two locations 110cm and 139cm.The guidewire ptfe (polytetrafluoroethylene) was seen to be peeling.The proximal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire exposed.The distal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire and platinum wire exposed and bent.The core wire was seen through the distal tip dome.Functional inspection was not applicable as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was severely tortuous, the guidewire tip was shaped 45 degrees, the introducer was used when inserting the guidewire, a microcatheter (non-stryker) was used in the procedure, and resistance was encountered while advancing the guidewire within the patient's anatomy.An attempt was made to retrieve the guidewire with a micro snare, which was successfully done.The guidewire was returned broken in two fragments (294.9cm and 4.8cm).During visual inspection, the nitinol tubing was found to be broken/fractured on the proximal and distal fragments with the core wire slightly exposed on the proximal fragment and the core wire and platinum wire exposed on the distal fragment.The guidewire was also found to be kinked/bent in two locations (110cm and 139cm from the proximal end) and the ptfe coating was found to be peeling.No other anomalies were noted to the returned device.Based on the analysis and information provided, it is probable that the guidewire experienced tension and/or torsion forces during advancement in tortuous anatomy (it was noted that the vessel distal to the stenosis was narrow and difficult to guide) which caused it to kink and fracture.An assignable cause of ¿procedural factors¿ will be assigned to the as reported and as analyzed ¿guidewire broken/fractured during use', the as reported ¿device difficulty engaging target vessel' and the as analyzed ¿guidewire kinked/bent' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.Based on the analysis, the ptfe coating damage most likely occurred as a result of interaction with the introducer.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.An assignable cause of ¿handling damage¿ will be assigned to the as analyzed ¿guidewire ptfe coating peeling¿ since this issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 300CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18735417
Report Number3012931345-2024-00027
Device Sequence Number20268911
Product Code MOF
UDI-Device Identifier07613327508628
UDI-Public07613327508628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Catalogue NumberSSUP300STR
Device Lot Number0000199157
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROSNARE (UNKNOWN).; PLOWLER SELECT PLUS MICROCATHETER (JNJ).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown